Rolling bodies with regular surface: controllability theory and applications

    2013, Vol. 9, No. 1, pp.  101-132

    Author(s): Marigo A., Bicchi A.

    Pairs of bodies with regular rigid surfaces rolling onto each other in space form a nonholonomic system of a rather general type, posing several interesting control problems of which not much is known. The nonholonomy of such systems can be exploited in practical devices, which is very useful in robotic applications. In order to achieve all potential benefits, a deeper understanding of these types of systems and more practical algorithms for planning and controlling their motions are necessary. In this paper, we study the controllability aspect of this problem, giving a complete description of the reachable manifold for general pairs of bodies, and a constructive controllability algorithm for planning rolling motions for dexterous robot hands.
    Keywords: nonholonomic systems, nonlinear controllability theory, robotic manipulation
    Citation: Marigo A., Bicchi A., Rolling bodies with regular surface: controllability theory and applications, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 1, pp.  101-132

    Download File
    PDF, 586.83 Kb

    Creative Commons License
    This work is licensed under a Creative Commons Attribution-NoDerivs 3.0 Unported License